Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 147, NWS New Orleans, LA

June 8, 2011Ascension Parish, Saint James Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 8, 2011, 3:00 PM CDT for Ascension Parish, Saint James Parish, Louisiana. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 3:00 PM CDT (20:00 UTC)
Expired
Jun 8, 2011, 3:30 PM CDT
In force
30 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, Saint James Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 8, 3:10 PM CDTHAIL 0.53 E Donaldsonville, LAREPORTED AT BEST WESTERN PLANTATION INN.
Jun 8, 3:10 PM CDTHAIL 0.753 Nnw Convent, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1685 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WUUS54 KLIX 082000
SVRLIX
LAC005-093-082030-
/O.NEW.KLIX.SV.W.0147.110608T2000Z-110608T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF DONALDSONVILLE...
  ST. JAMES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 330 PM CDT

* AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CONVENT...OR 10 MILES SOUTHEAST OF DONALDSONVILLE...AND MOVING
  NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SORRENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3018 9104 3021 9079 2997 9072 2992 9089
      2993 9089 2994 9092 2997 9092 2998 9095
      3002 9096 3006 9096 3007 9099
TIME...MOT...LOC 2001Z 161DEG 11KT 3002 9085

$$
1 follow-up statement
079 
WWUS54 KLIX 082026
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CDT WED JUN 8 2011

LAC005-093-082036-
/O.EXP.KLIX.SV.W.0147.000000T0000Z-110608T2030Z/
ST. JAMES LA-ASCENSION LA-
326 PM CDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ASCENSION AND ST.
JAMES PARISHES WILL EXPIRE AT 330 PM CDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

LAT...LON 3018 9104 3021 9079 2997 9072 2992 9089
      2993 9089 2994 9092 2997 9092 2998 9095
      3002 9096 3006 9096 3007 9099
TIME...MOT...LOC 2026Z 161DEG 11KT 3009 9088

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:00 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 8, 1:00 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
100 PM CDT WED JUN 8 2011

.AVIATION...
...18Z TAF ISSUANCE...
MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE DAY...OVERNIGHT AND
THURSDAY. SCATTERED SHRA/TSRA WITH TEMPO RESTRICTED VSBYS/CIGS
WILL OCCUR THIS AFTERNOON...STARTING FROM 18-22Z FOR
HSA...NEW...MSY AND HUM AND 19-23Z FOR MCB AND BTR. CONVECTION
WILL DEVELOP FROM PEARL RIVER COUNTY THE LAKES TO TERREBONNE BAY
AT 18Z AND SLOWLY DRIFT NORTHWEST THROUGH THE AFTERNOON.
CONVECTION THREAT SHOULD END BY 02Z AROUND TAF SITES...ENDING
AROUND MIDNIGHT ALONG THE COAST.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 8, 10:52 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1052 AM CDT WED JUN 8 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-091200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1052 AM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP THIS
AFTERNOON. AREAS ALONG AND NORTH OF THE INTERSTATE 10/12 CORRIDOR
WILL SEE THE HIGHEST CHANCES OF THUNDERSTORM DEVELOPMENT. A FEW
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND STRONG
WIND GUSTS. THESE WINDS COULD DOWN SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS LIKE TRASH CANS AND LAWN FURNITURE.
LOCALIZED VERY HEAVY RAINFALL IS ALSO POSSIBLE.

AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH
MIDNIGHT TONIGHT.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. THESE
THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT COULD
PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING.

AN OZONE ACTION DAY WILL BE IN EFFECT FOR THE BATON ROUGE AREA ON
WEDNESDAY FROM 6 AM UNTIL MIDNIGHT CDT.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...ANY REPORTS OF
SEVERE WEATHER THIS EVENING OR WEDNESDAY SHOULD BE RELAYED TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jun 8, 1:55 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
155 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             HARAHAN                 29.94N 90.20W
06/08/2011  E0.75 INCH       JEFFERSON          LA   TRAINED SPOTTER

&&

JS
Special weather statement, Jun 8, 1:59 PM CDT, 1 hour 1 minute before
LAZ059-065-082000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
159 PM CDT WED JUN 8 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING
TERREBONNE PARISH...LAFOURCHE PARISH...

AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN HOUMA AND THIBODAUX...MOVING
VERY SLOWLY NORTHWEST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...RACELAND...BAYOU CANE...GRAY...SCHRIEVER AND THIBODAUX

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 8, 2:06 PM CDT, 54 minutes before
LAZ039-MSZ077-082000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
206 PM CDT WED JUN 8 2011

...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING PEARL RIVER
COUNTY...WASHINGTON PARISH...

AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF BOGALUSA...OR ABOUT 6 MILES
EAST OF VARNADO...MOVING NORTHWEST AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...VARNADO AND
ANGIE

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 8, 2:12 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
212 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     BRIDGE CITY             29.93N 90.16W
06/08/2011                   JEFFERSON          LA   FIRE DEPT/RESCUE

            POWER LINES WERE DOWNED AND NICKEL SIZE HAIL. RADAR
            ESTIMATED TIME.

&&

JS
Special weather statement, Jun 8, 2:27 PM CDT, 33 minutes before
LAZ056-082030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
227 PM CDT WED JUN 8 2011

...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ASSUMPTION
PARISH...

AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ABOUT 2 MILES SOUTH OF NAPOLEONVILLE...MOVING
NORTHWEST AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
NAPOLEONVILLE...PAINCOURTVILLE AND PIERRE PART

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 8, 2:32 PM CDT, 28 minutes before
LAZ040-082030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 PM CDT WED JUN 8 2011

...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. TAMMANY
PARISH...

AT 227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF COVINGTON...OR ABOUT 5 MILES
NORTH OF ABITA SPRINGS...MOVING NORTHWEST AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLSOM

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:12 PM CDTSpecial Marine WarningLIX48 min
Jun 7, 7:48 PM CDTSevere Thunderstorm WarningLIXLivingston27 min
Jun 7, 7:54 PM CDTSpecial Marine WarningLIX51 min
Jun 7, 8:04 PM CDTSpecial Marine WarningLIX26 min
Jun 7, 8:15 PM CDTAreal Flood AdvisoryLIXAscension, East Baton Rouge, East Feliciana, Livingston, Saint Helena2 hr
Jun 7, 8:58 PM CDTSpecial Marine WarningLIX32 min
Jun 7, 9:15 PM CDTSpecial Marine WarningLIX30 min
Jun 7, 9:18 PM CDTSpecial Marine WarningLIX57 min
Jun 7, 9:42 PM CDTSpecial Marine WarningLIX33 min
Jun 7, 9:45 PM CDTSpecial Marine WarningLIX60 min
Jun 7, 10:18 PM CDTSpecial Marine WarningLIX57 min
Jun 7, 10:22 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard72 min
Jun 7, 11:14 PM CDTSpecial Marine WarningLIX19 min
Jun 7, 11:24 PM CDTSpecial Marine WarningLIX66 min
Jun 8, 12:34 AM CDTSpecial Marine WarningLIX56 min
Jun 8, 1:32 AM CDTSpecial Marine WarningLIX58 min
Jun 8, 2:27 AM CDTSpecial Marine WarningLIX63 min
Jun 8, 2:32 AM CDTSpecial Marine WarningLIX58 min
Jun 8, 1:38 PM CDTSevere Thunderstorm WarningLIXJefferson32 min
Jun 8, 2:53 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington37 min
Jun 8, 4:11 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Pointe Coupee, West Baton Rouge34 min
Jun 8, 6:48 PM CDTSpecial Marine WarningLIX57 min
Jun 8, 6:56 PM CDTSpecial Marine WarningLIX94 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.